Support honest drug info & help us reach a new high for the
number of $5+ donations in a month. Our goal is 1,268.

Donate by Bitcoin
Overdose Later Heart Stop
Heroin
by Venusinfurs
Citation:   Venusinfurs. "Overdose Later Heart Stop: An Experience with Heroin (exp101929)". Erowid.org. Mar 17, 2016. erowid.org/exp/101929

 
DOSE:
T+ 0:00
  IV Heroin
  T+ 0:45   IV Heroin

BODY WEIGHT: 135 lb


To start off, I was in total self destruct mode at this time. I thought I was prepared. I was not prepared for this.

I started off on Oxycodone 80 mg tablets and Valium. I didn't understand how serious these medications were as I took them and gave them out freely all day. I came across quite a stockpile at age 15 and quickly learned that the codeines, Percocet, and morphines 60mg pills were at best only good for a headache (in my mind), I focused on the Oxycodone 80mg tablets and the benzodiazepines. But eventually I came to pay for this when I was discovered.

Never knowing that there would be serious withdrawal, I found myself in a precarious situation.
Never knowing that there would be serious withdrawal, I found myself in a precarious situation.
I had no help with the withdrawal and was depressed to the point of multiple commitment attempts after cutting my arms vertically into ribbons before the withdrawal.

So because I thought I knew everything (in retrospect) I sought out heroin. Only black tar is available in this region. Deathly afraid of needles I was confident I would continue smoking it. Well that gets expensive fast. So when a friend offered to shoot me up, I jumped at the chance. Bit down hard and looked away. We had two $10 bags of Mexican black tar heroin. I did significantly less than him considering he injected quite often. I would say I did maybe 1/4 of a $10 bag, stupidly assuming that my tolerance would carry over from smoking it for about a year.

That went OK. I got the euphoric effects I was accustomed to from smoking but as a rush, a surge really. Instant and painless. I was hooked. We then went on to pick up additional people (no I was not driving).

The mistake came when those people begun to prepare to shoot up. I would say this was about 45 minutes to an hour after my first shot. So of course we went for another round, unable to resist. This time I would put my dosage at closer to 1/2 of a $10 bag of questionable purity.

At this point I was told I instantly slumped over in the car seat with very nearly my head between my legs. Someone asked if I was OK. Apparently I responded I was fine, instinct must have taken over. I was asked again. No response. The third time I answered the same, that I was fine. Then I stopped breathing.

There was an argument between the original person who shot me up and the people we picked up on whether to take me to the hospital, take me in the hospital, or just leave me in some bushes. Eventually it went the way of the hospital. I was given mouth to mouth on the way there, which got some oxygen to my brain according to the doctors. I was carried into the Emergency Room. By the time I was on a bed, my heart was stopped. Narcan had been administered 5 times, and the doctors were having no luck with restarting my heart (as I was told later).

At this time, I still remember a feeling of falling but not falling so much as floating. It was calm. It was black with light flickers around me. I heard nothing. It even occurred to me to think 'am I asleep?'
I heard nothing. It even occurred to me to think 'am I asleep?'
though that thought was quickly overruled with an 'I don't care' or 'it doesn't matter' of sorts. Utterly content and without want is the best way I can describe it. Then I came back, the overwhelming white of the ER flooding my senses.

I still don't know what brought me back.... The 6th shot of Narcan? Another shock to my chest? All I know is I woke up vomiting terribly. And I vividly remember the look on the nurse's face. She was white as a sheet, in total surprise/horror, as if she had seen a ghost. She was holding me down, along with about 6 others. My next thought was 'I'm going to die choking on my own vomit.' They had me pressed down hard on my back and I was unable to turn my head.

Finally the doctor noticed this (it seemed they didn't expect me to come back at this point and were not ready for this) and yelled to her to turn my head sideways. I was wide awake. I was transferred to a room for the night. To my shock I was so weak I couldn't even sit up. I listened as the doctor told my mother that I could very likely be brain dead and at the least severely brain damaged. Yelling protests from the next room that no one payed any mind to. Apparently I had been without oxygen for 8 minutes (while in the hospital) and my heart was stopped for nearly 4 minutes.

I don't recommend it needless to say. I overdosed many times after this. Stay away from opiates, if an overdose doesn't kill you the withdrawals will make you wish one did. In addition I now have a heart condition, diagnosed 2 years after this overdose.

Exp Year: 2006ExpID: 101929
Gender: Female 
Age at time of experience: 16 
Published: Mar 17, 2016Views: 6,231
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Heroin (27) : Addiction & Habituation (10), Overdose (29), Health Problems (27), Small Group (2-9) (17)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults